Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 154, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2002, 10:51 PM CDT for Issaquena County, Sharkey County, Mississippi; East Carroll Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2002, 10:51 PM CDT (03:51 UTC)
- Expired
- May 3, 2002, 11:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties East Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 040351 SVRJAN LAC035-MSC055-125-040430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1051 PM CDT FRI MAY 3 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CARROLL PARISH IN NORTHEAST LOUISIANA SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI * UNTIL 1130 PM CDT * AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF MAYERSVILLE...OR ABOUT 3 MILES NORTHEAST OF LAKE PROVIDENCE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MAYERSVILLE AT 1050 PM CDT BE NEAR CARY AT 1100 PM CDT BE NEAR ROLLING FORK...ANGUILLA AT 1105 PM CDT WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3300 9118 3266 9117 3265 9078 3302 9076
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:00 PM CDT, 51 minutes earlier.
Area forecast discussion, May 3, 10:00 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1000 PM CDT FRI MAY 3 2002 A QUICK UPDATE TO ZONES...MAINLY JUST TO UPDATE THE WIND SPEEDS. THE TEMPERATURES AND POPS LOOK GOOD. IT STILL LOOKS LIKE MOST RAIN IN OUR FORECAST AREA TONIGHT WILL OCCUR IN NORTHERN SECTIONS OF ZONE WHERE OUR FLASH FLOOD WATCH IS IN EFFECT. .JAN... AR...FFA ASHLEY...CHICOT. LA...NONE. MS...FFA ALONG AND NORTH OF HOLLANDALE...LEXINGTON...COLUMBUS LINE. 15
In the hours before
Special weather statement, May 3, 7:22 PM CDT, 3 hours 29 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 722 PM CDT FRI MAY 03 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT NORTH OF A WINNSBORO LOUISIANA... JACKSON... MERIDIAN MISSISSIPPI LINE. THE MAIN SEVERE WEATHER THREAT IN THESE AREAS WILL BE LARGE HAIL... WITH A FEW ISOLATED DAMAGING WIND GUSTS ALSO POSSIBLE. AS MOIST AND UNSTABLE AIR MOVES NORTH ACROSS A STATIONARY FRONT... EXTENDING FROM NORTHEAST LOUISIANA ACROSS CENTRAL MISSISSIPPI... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN DEVELOPING DURING THE EVENING HOURS AND CONTINUE OVERNIGHT. THE ACTIVATION OF STORM SPOTTERS AND MAY BE REQUIRED TONIGHT. ...FLOODING... THUNDERSTORMS WILL BE MOST NUMEROUS OVER NORTH MISSISSIPPI AND SOUTHEAST ARKANSAS... WHERE SOME STORMS WILL LIKELY MOVE OVER THE SAME AREAS REPEATEDLY. WITH THIS TYPE OF SCENARIO... FLOODING OF STREETS... SMALL CREEKS AND DITCHES CAN OCCUR RAPIDLY. DRIVERS SHOULD BE ALERT TO CROSSING WATERS OF UNKNOWN DEPTH...SUDDEN REDUCTION IN VISIBILITIES AND PONDING OF HEAVY RAINS ON ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:10 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 50 min |
| May 3, 11:14 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 46 min |
| May 3, 11:56 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 64 min |
| May 4, 1:41 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 34 min |
| May 4, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 36 min |
| May 3, 10:18 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.